MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX TRAY; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX TRAY; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: purchasing.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire included in a wayne pneumothorax tray became frayed during use with a chest tube.Additional information regarding patient and event details has been requested, but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: d9, h3 investigation ¿ evaluation on (b)(6) 2022, (b)(6) hospital (united states) reported to cook about an issue with a wire guide from a wayne pneumothorax tray (rpn: (b)(4); lot number: 14530164).The wire in a chest tube frayed while being used.It is unknown if there were any adverse effects to the patient due to this occurrence.No other information was provided.Review of documentations including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (fu) of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 14530164 and subassembly lot ic14383358 revealed no related non-conformances; however, subassembly lot ic14383366 recorded related non-conformances.There are inspections in place to identify these failures, and the devices were scrapped per cook procedure.A database search for complaints on the reported lot found one additional complaint, unrelated to this failure, reported from the field.The information provided upon review of device master record and device history record does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Cook also reviewed product labeling.The product ifu, [c_t_waynemod_rev5] ¿wayne pneumothorax set for seldinger placement,¿ provides the following information to the user related to the reported failure mode: how supplied: ¿-upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to the event.It is possible that the wire guide was manipulated through a needle.It is also possible that the patient¿s anatomy contributed to the failure, but cook is unable to confirm either of these.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX TRAY
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key15106118
Report Number1820334-2022-01276
Device Sequence Number14506472
Product Code JOL
UDI-Device Identifier00827002565371
UDI-Public(01)00827002565371(17)240417(10)14530164
Combination Product (Y/N)Y
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2024
Device Model NumberN/A
Device Catalogue NumberC-UTPTY-1400-WAYNE-112497-IMH
Device Lot Number14530164
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown